TITLE

Iterated function system models in data analysis: Detection and separation

AUTHOR(S)
Alexander, Zachary; Meiss, James D.; Bradley, Elizabeth; Garland, Joshua
PUB. DATE
June 2012
SOURCE
Chaos;Jun2012, Vol. 22 Issue 2, p023103
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We investigate the use of iterated function system (IFS) models for data analysis. An IFS is a discrete-time dynamical system in which each time step corresponds to the application of one of the finite collection of maps. The maps, which represent distinct dynamical regimes, may be selected deterministically or stochastically. Given a time series from an IFS, our algorithm detects the sequence of regime switches under the assumption that each map is continuous. This method is tested on a simple example and an experimental computer performance data set. This methodology has a wide range of potential uses: from change-point detection in time-series data to the field of digital communications.
ACCESSION #
77442842

 

Related Articles

  • ROBUST SIMULTANEOUS STABILIZATION OF UNCERTAIN DISCRETE-TIME SYSTEMS. PAKSHIN, PAVEL; SOLOVIEV, SERGEY // Systems Science;2008, Vol. 34 Issue 1, p39 

    The paper considers a set of linear discrete-time systems with uncertain parameters. A method of synthesis of robust control which simultaneously stabilizes all the systems from this set is proposed. This method consists of two steps. First, a set of stochastic comparison systems with...

  • Tree approximation for discrete time stochastic processes: a process distance approach. Kovacevic, Raimund; Pichler, Alois // Annals of Operations Research;Dec2015, Vol. 235 Issue 1, p395 

    Approximating stochastic processes by scenario trees is important in decision analysis. In this paper we focus on improving the approximation quality of trees by smaller, tractable trees. In particular we propose and analyze an iterative algorithm to construct improved approximations: given a...

  • BIFURCATION, CHAOS AND ATTRACTOR IN THE LOGISTIC COMPETITION. Guzowska, MaƂgorzata // Folia Oeconomica Stetinensia;2011, Issue 2, p7 

    This paper deals with a two- dimensional discrete time competition model. The corresponding twodimensional iterative map is represented in terms of its bifurcation diagram in the parameter plane. A number of bifurcation sequences for attractors and their basins are studied.

  • Grasping force controller for parallel grip with fuzzy rules emulated networks. Treesatayapun, Chidentree // International Journal of Advanced Manufacturing Technology;Sep2013, Vol. 68 Issue 1-4, p45 

    A grasping force regulation for industrial parallel grips is developed without any requirement of mathematic model regarding to the contact mechanism and system dynamic. The physical system including the grasping dynamic and contact mechanism is considered as a class of unknown nonlinear...

  • Infinite Time Exact Ruin Probabilities in a Stochastic Economic Environment. Manimaran, R. // International Journal of Computer Applications;Sep2013, Vol. 77, p8 

    This article investigates the infinite-time ruin probabilities in a discrete-time stochastic economic environment platform under the assumption that the insurance risk-the total net loss within one time period is absolute-repeatedly-varying or suddenly-varying tailed, a different accurate...

  • On modified implicit Mann iteration method involving strictly hemicontractive mappings in smooth Banach spaces. Hussain, Nawab; Rafiq, Arif // Journal of Computational Analysis & Applications;Jul2013, Vol. 15 Issue 5, p892 

    In this paper we prove that the modified implicit Mann iteration process can be applied to approximate the fixed point of strictly hemicontractive mappings in certain Banach spaces.

  • TWO-STEP ITERATION SCHEME FOR NONEXPANSIVE MAPPINGS IN UNIFORMLY CONVEX BANACH SPACE. YADAV, M. R.; THAKUR, B. S.; SHARMA, A. K. // Journal of Inequalities & Special Functions;2012, Vol. 3 Issue 4, p85 

    In this paper, we introduced a new type of two-step iterative process to approximate the common fixed points of two nonexpansive mappings in uniformly convex Banach spaces and established weak and strong convergence results for common fixed points of nonexpansive mappings. The results obtained...

  • Viscosity approximation method for generalized asymptotically quasi-nonexpansive mappings in a convex metric space. Khan, Abdul; Yasmin, Nusrat; Fukhar-ud-din, Hafiz; Shukri, Sami // Fixed Point Theory & Applications;10/31/2015, Vol. 2015 Issue 1, p1 

    A general viscosity iterative method for a finite family of generalized asymptotically quasi-nonexpansive mappings in a convex metric space is introduced. Special cases of the new iterative method are the viscosity iterative method of Chang et al. (Appl. Math. Comput. 212:51-59, 2009), an...

  • Iterative Scheme with Errors for Common Zeros of Finite Accretive Mappings and Nonlinear Elliptic Systems. Li Wei; RuilinTan // Abstract & Applied Analysis;2014, p1 

    We present a new iterative scheme with errors to solve the problems of finding common zeros of finite m-accretive mappings in a real Banach space. Strong convergence theorems are established, which extend the corresponding works given by some authors. Moreover, the relationship between zeros of...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics